Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 41, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 15, 2002, 8:35 PM CST for Desha County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2002, 8:35 PM CST (02:35 UTC)
- Expired
- Mar 15, 2002, 9:05 PM CST
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Desha County, AR
The radar
The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 160235 SVRLIT ARC041-160305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 834 PM CST FRI MAR 15 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DESHA COUNTY IN SOUTHEAST ARKANSAS * UNTIL 905 PM CST * AT 828 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF ARKANSAS CITY...OR ABOUT 13 MILES NORTHWEST OF GREENVILLE...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARKANSAS CITY AROUND 845 PM CST && THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3348 9134 3342 9114 3377 9094 3385 9119 $$ 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:27 PM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 15, 3:27 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 327 PM CST FRI MAR 15 2002 FORECAST CONCERNS: SVR WX POTENTIAL EARLY...THEN TEMP AND POP TRENDS. CURRENT SFC/MSAS DATA SHOWS FRONT HAS MADE A LITTLE SEWD PROGRESS FROM THIS MRNG. CURRENTLY THE BNDRY RUNS FROM KARG...TO KRUE...TO KMWT TO KDEQ. A SFC WAVE WAS ALSO NOTED OVER SWRN AR. CAP TO THE SOUTH OF THE FRONT WILL WEAKEN CONTINUE TO THIS EVENING AS UPPER SUPPORT/COLDER AIR ALOFT MOVE INTO THE FA. ALREADY SEE SOME TSRA STARTING TO FIRE OVER CNTRL AND SWRN AR. MEANWHILE...ELEVATED CONVECTION CONTINUES TO AFFECT WRN AND NRN AR...N OF THE BNDRY. MODELS ARE IN DECENT AGREEMENT WITH OVERALL FCST TRENDS FOR THE PERIOD. UPPER FLOW STILL PROGGED TO REMAIN FROM THE SW FOR THE NEXT FEW DAYS. SEVERAL UPPER LEVEL SYSTEMS MOVING THRU THE UPPER FLOW WILL BRING PERIODS OF UNSETTLED WX THRU THE WEEKEND. TIMING OF EACH RAIN EVENT WILL BE A HEADACHE FOR THIS FCST. WENT WITH A BLEND OF THE ETA AND AVN FOR THIS PACKAGE. SFC LOW WILL TRACK NEWD THIS EVENING...THIS SHOULD ALLOW CDFNT TO WORK THRU THE REST OF THE FA TONIGHT. WILL CONTINUE WITH SCATTERED POPS OVER WRN AND NRN ZONES MAINLY EARLY TNGT...WITH LIKELY POPS ELSEWHERE. SOMEWHAT COOLER AND DRIER AIR WILL MOVE IN BEHIND THE FRONT OVERNIGHT AND MUCH OF SATURDAY. NEXT UPPER SYSTEM WILL BRING A CHANCE OF SHRA TO MOST AREAS SATURDAY NIGHT AND EARLY SUNDAY...AS SFC FRONT DRIFTS NWD. THEN EXPECT ANOTHER BREAK IN THE PRECIP FOR MUCH OF THE DAY ON SUNDAY. YET ANOTHER UPPER SYSTEM WILL BRING MORE RAIN CHANCES TO THE REGION MONDAY INTO EARLY TUESDAY. FRONT FINALLY GETS A GOOD PUSH SEWD BY MIDWEEK. MAJOR DIFFERENCES NOTED IN THE LONGER RANGE MODELS...SO CONFIDENCE IS NOT HIGH ATTM. TEMPS WILL BE A CHALLENGING THROUGHOUT THE PERIOD. CLOUDS/RAIN WILL KEEP TEMPS DOWN...ESPECIALLY OVER SERN AR. TRENDED WITH MOS FOR TEMPS ALL PERIODS. WITH THE GROUND ALREADY SATURATED OVER MUCH OF AR...THE ADDITIONAL RAIN OVER THE NEXT FEW DAYS WILL AGGRAVATE THE FLOODING POTENTIAL. SH ISSUED AN ESF FOR THE REGION TO COVER THIS POTENTIAL. ..44.. .LZK...NONE.
In the hours before
Local storm report, Mar 15, 4:37 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
437 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM LEAD HILL AR .75 INCH HAIL
03/15/02 BOONE HAIL COVERED GROUND.
REPORTED BY EMERGENCY
MANAGEMENT.
0415 PM ROYAL AR .88 INCH HAIL
03/15/02 GARLAND REPORTED BY STORM
SPOTTER.
0415 PM ROYAL AR 70 MPH TSTM GUST
03/15/02 GARLAND REPORTED BY STORM
SPOTTER.Local storm report, Mar 15, 4:57 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM WESTERN GROVE AR 1.5 INCH HAIL
03/15/02 NEWTON REPORTED BY PUBLIC.
0440 PM FOUNTAIN LAKE AR .75 INCH HAIL
03/15/02 GARLAND REPORTED BY EMERGENCY
MANAGEMENT.
0445 PM 4 NE FOUNTAIN LAKE AR WIND DAMAGE
03/15/02 GARLAND POWER OUTAGES AND LARGE
TREE LIMBS DOWNSpecial weather statement, Mar 15, 5:47 PM CST, 2 hours 48 minutes before
ARZ003>005-012-013-160020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 547 PM CST FRI MAR 15 2002 ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 27...SCHEDULED TO EXPIRE AT 6 PM... HAS BEEN CANCELLED FOR PARTS OF NORTH CENTRAL ARKANSAS. THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR BOONE...BAXTER... MARION...NEWTON AND SEARCY COUNTIES. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING BUT THE THREAT OF SEVERE WEATHER HAS ENDED. 56
Local storm report, Mar 15, 5:51 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
551 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM BLAND AR .75 INCH HAIL
03/15/02 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM LITTLE ROCK AR .75 INCH HAIL
03/15/02 PULASKI AT WALTON HEIGHTS.
REPORTED BY HAM RADIO
OPERATOR.
0545 PM NORTH LITTLE ROCK AR .75 INCH HAIL
03/15/02 PULASKI NEAR I-430 AND CRYSTAL
HILL ROAD. REPORTED BY
HAM RADIO OPERATOR.
28Special weather statement, Mar 15, 5:52 PM CST, 2 hours 43 minutes before
ARZ006-007-014>016-023>025-031>034-039-160100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 552 PM CST FRI MAR 15 2002 ...SEVERE THUNDERSTORM WATCH EXTENDED... THE SEVERE THUNDERSTORM WATCH THAT WAS SCHEDULED TO EXPIRE AT 6 PM HAS BEEN CANCELLED. THIS WATCH HAS BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM WATCH THAT WILL BE IN EFFECT UNTIL 10 PM. THE NEW WATCH IN IN EFFECT FOR CLEBURNE...FULTON...INDEPENDENCE... IZARD...SHARP...STONE...VAN BUREN...CONWAY...FAULKNER... JACKSON...PERRY...WHITE AND WOODRUFF COUNTIES UNTIL 10 PM. SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE AREA AND THE THREAT OF SEVERE WEATHER WILL CONTINUE UNTIL 10 PM IN THESE AREA. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:54 PM CST | Severe Thunderstorm Warning | LZK | White | 31 min |
| Mar 15, 9:49 PM CST | Severe Thunderstorm Warning | LZK | Drew | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.